[Skip to Content]
[Skip to Content Landing]
Article
February 1989

Tamoxifen Withdrawal ResponseReport of a Case

Author Affiliations

From the University of Maryland Cancer Center and the Departments of Medicine (Drs Belani and Aisner and Ms Pearl), and Radiology (Dr Whitley), University of Maryland Medical System, Baltimore.

Arch Intern Med. 1989;149(2):449-450. doi:10.1001/archinte.1989.00390020139030
Abstract

• A postmenopausal patient with breast cancer with a left infrahilar lung mass was treated with tamoxifen. She became asymptomatic, but after having stable disease for eight months, she developed progressive increase in the size of the mass necessitating tamoxifen withdrawal. Complete resolution of the mass occurred following withdrawal of tamoxifen. Withdrawal responses, though known to occur with additive hormonal treatment, especially complete regression of metastatic disease as seen in our patient, is not widely recognized. Thus, when clinically possible, patients should be observed off treatment for up to six weeks, before initiating a new therapeutic modality.

(Arch Intern Med 1989;149:449-450)

×